Alert archive / Minnesota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 275, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Sep 17, 2005, 12:17 AM CDT for Polk County, Minnesota. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 17, 2005, 12:17 AM CDT (05:17 UTC)
- Expired
- Sep 17, 2005, 1:15 AM CDT
- In force
- 58 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
County Polk County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 74 km from the middle of the area, began a volume at 05:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 5.3 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 251 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1914 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 16, 7:50 PM CDT, 4 hours 27 minutes earlier.
Area forecast discussion, Sep 16, 7:50 PM CDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 750 PM CDT FRI SEP 16 2005 .CURRENT OBSERVATIONAL OVERVIEW... 00Z SURFACE ANALYSIS DEPICTED LOW PRESSURE OVER CENTRAL SOUTH DAKOTA WITH ATTENDANT FRONTAL BOUNDARY FROM SOUTH CENTRAL NORTH DAKOTA INTO NORTHWEST MINNESOTA. LATEST RADAR MOSAIC/W/V IMAGERY SHOWED CONVECTION FIRING JUST TO THE NORTH OF BOUNDARY IN RESPONSE TO UPSTREAM VORTICITY MAXIMA OVER SOUTHWEST NORTH DAKOTA. .SHORT TERM... 23Z RUC MODEL HAD GOOD HANDLE ON PLACEMENT OF SURFACE AND UPPER LEVEL FEATURES. INCREASING LOW LEVEL JET LATER THIS EVENING AND OVERNIGHT STILL APPEARS TO BE MAIN MECHANISM TO SPAWN SCATTERED ELEVATED CONVECTION ALONG AND NORTH OF BOUNDARY. ATTM NO MAJOR CHANGES PLANNED TO CURRENT ZONES. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && BERG
Hazardous weather outlook, Sep 16, 6:21 AM CDT, 17 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 621 AM CDT FRI SEP 16 2005 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-171130- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 621 AM CDT FRI SEP 16 2005 ...THUNDERSTORMS POSSIBLE ACROSS PARTS OF THE REGION TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT AN AREA OF LOW PRESSURE AND ASSOCIATED WARM FRONT WILL BRING A CHANCE OF THUNDERSTORMS TO NORTHERN PARTS OF THE REGION LATE THIS AFTERNOON AND TONIGHT. THE FAVORED AREA FOR STORMS WILL BE ALONG AND NORTH OF HIGHWAY 2. SOME OF THESE STORMS COULD APPROACH SEVERE LIMITS WITH THE PRIMARY HAZARD BEING HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY CHANCES FOR THUNDERSTORMS WILL CONTINUE INTO SATURDAY BEFORE MOVING EAST OF THE REGION LATER SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. VOELKER
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 1:03 AM CDT | Severe Thunderstorm Warning | FGF | Marshall | 57 min |
| Sep 17, 12:14 AM CDT | Severe Thunderstorm Warning | FGF | Sargent | 61 min |
| Sep 17, 12:55 AM CDT | Severe Thunderstorm Warning | FGF | Traill | 65 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.